Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stools. How pale is too pale?
Nov 29, 2004

Hi... I'm on week 7 of Sustiva/Truvada and have noticed occasional (3-4 per week) somewhat pale-colored stools. I would describe them as a light golden brown. Is this an indication of any liver dysfunction and cause for concern or just a minor natural fluctuation in digestion? I feel fine otherwise. What color (if you can tap into your interior design databanks..) is cause for concern?

Response from Dr. Henry

Mild stool abnormalities are common with many of the HIV regimens including the one you have started. If the change in stool color is related to liver problems from you medications that should be easily picked up with routine safety blood tests that are generally done in the first months after starting HIV meds. If those show no change in liver enzyme levels or bilirubin (sometimes a test for pancreatitis is done as well) then the change in stool color is likely a clinically non-significant variation perhaps due to a change in bowel transit time or function due to the introduction of HIV meds. KH



Previous
truvada, reyataz and heart meds
Next
Lipodystrophy after stopping Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement